MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT14GN40NGF201N
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that four days following placement of a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube the balloon was found to be empty with no visible leak upon check.It was noted that the father checked prior to use with no leak.The device was returned for evaluation following trach change out.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.The returned device was leak tested with air.The device cuff inflated but immediately began deflating as air escaped from the airway line on the side of the shaft next to the neck flange.This confirms the reported complaint.Under magnification it was noticed that the airway line had been torn away from the device shaft, which is where the air was escaping the device causing the cuff to lose air.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8024829
Report Number3012307300-2018-01950
Device Sequence Number1407469
Product Code JOH
UDI-Device Identifier10351688739407
UDI-Public10351688739407
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/13/2023
Device Catalogue NumberFT14GN40NGF201N
Device Lot NumberDS019979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;